MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLOX; ENDOSCOPIC BITE BLOCK

BOSTON SCIENTIFIC CORPORATION BLOX; ENDOSCOPIC BITE BLOCK
Model Number SBT-114-100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the device manufacture date and expiration date is unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a bite blox was used during an upper endoscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the patient's mouth was moving, a snapping sound was heard.Upon checking, the device was found to be broken.The procedure was completed using the original device.A small amount of bleeding in the patient's mouth was noted, but the bleed was minor and reportedly did not require any treatment.No other patient complications reported, as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a bite blox was used during an upper endoscopy procedure performed on (b)(6) 2019 according to the complainant, during the procedure, the patient's mouth was moving, a snapping sound was heard.Upon checking, the device was found to be broken.The procedure was completed using the original device.A small amount of bleeding in the patient's mouth was noted, but the bleed was minor and reportedly did not require any treatment.No other patient complications reported, as a result of this event.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the device manufacture date and expiration date is unknown.Block h6: device code 1562 captures the reportable event of bite block material separation.Block h10: a visual analysis of the returned bite blox revealed a crack on the top right side of the device, across the endochoice logo.The lateral openings and the cleats that the strap attaches to were not affected.The piece that enters the patient's mouth was not broken.No pieces detached.No other issues were noted.Based on the evaluation of the device, it is possible that the device could have cracked due to overtightening or excess pressure during the procedure.The reported bleeding could have been due to a minor cut from the broken device or another issue related to the procedure.The broken part of the device was not the piece that should be in the mouth of the patient.Therefore, the most probable cause of the reported event is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on event.A similar complaint search for the lot was not performed because the reported event occurred due to patient interaction of the device and was not related to manufacturing.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.No further review is required at this time.

Brand Name
BLOX
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9596415
Report Number3005099803-2020-00074
Device Sequence Number2335317
Product Code MNK
UDI-Device Identifier00816849010168
UDI-Public00816849010168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBT-114-100
Device Catalogue Number60264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 12/25/2019
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1